MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-080-120-P6
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual inspections were performed on the returned device.The tip detachment was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot did not reveal a lot specific product issue.The supera instruction for use (ifu) instructs that following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.The investigation determined that the cause for the reported the reported difficulties were due to use error.It is likely that the thumbslide was not retracted and the system lock was not locked prior to removal causing the tip to catch on the stent and detach.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that a supera stent was implanted in the superficial femoral artery to popliteal artery, mild-moderately calcified lesion without issue.It was initially thought that the thumbslide was fully retracted and locked, so the delivery system was ready for removal.The guidewire was removed from the patients anatomy.After removal, it was then noted that the supera delivery systems tip had separated.The tip was hanging out of the sheath and was located inside the guide catheter.All was removed from the patients anatomy as a single unit.The supera stent remained implanted at the intended site without any issue.Once the supera delivery system was removed, it was then observed that the thumbslide had not been fully retracted and locked prior to supera delivery system removal.There were no adverse patient effects and there was no clinically significant procedural delay.There was no additional information provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6337901
Report Number2024168-2017-01284
Device Sequence Number829784
Product Code NIP
UDI-Device Identifier08975370026306
UDI-Public(01)08975370026306(17)170731(10)5081061
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue NumberS-55-080-120-P6
Device Lot Number5081061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2017
Initial Report FDA Received Date02/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR